Minimum of 3 references; references should be within 5 years
Drug reference books may be used. The Medical Letter & ALOSHA Foundation materials may be used.
Peer reviewed articles from www.emedicine.com and www.uptodate.com may be used
In two paragraphs at most discuss statin adverse effects. Place the answers directly under the question itself.
Case scenario #1: J.K., age 64 years, has been taking lovastatin for nine months. She has tolerated the drug therapy well and up to this point has had no major adverse effects. Her cholesterol and LDL levels are close to reaching the desired goal. During an office f/u visit with you, she complains that she must be getting old because she feels stiff and her leg muscles are cramping and painful, problems she has never complained of before.
Her blood work, drawn the day before the office visit, shows that her AST and ALT are mildly elevated, and her creatinine kinase levels are four times upper normal levels. At baseline, both blood tests were within normal range.
1. What are your concerns regarding this patient and discuss a treatment plan make sure to justify any answers.
In two paragraphs at most discuss heart failure management. Place the answers directly under the question itself.
Case Scenario #2: Bruce, a 58 year-old-accountant, is in the hospital after having an MI. The cardiologist told him that damage to the heart was minimal, and Bruce was started on post-MI rehabilitation and education. The client mentioned that he was going to have to mend his ways because in addition to the MI he has asthma for years that he has managed poorly. The NP discusses starting Bruce on a beta-blocker and gives him a prescription for atenolol.
1. Discuss how atenolol helps in his clinical situation. Why is this beta-blocker appropriate for this patient
2. What adverse effects should Bruce be educated about regarding this new medication he is starting
3. At his 3 month office checkup, Bruce tells you that he wants to stop taking the medication. What is your response Should this medication be stopped abruptly What can the Nurse Practitioner do to help increase client compliance